Forum

Unwell after Steroids

Hi, I had intravenous steroids Fiday and Saturday, late yesterday afternoon, started to feel really sick, pains in stomach and lower back. The simplist touch on my body (top half) felt like tiny needles stabbing me, then late last night, my jaw swelled, and very painful to touch. Oh and when I blow my nose, I get a nose bleed (never suffered before) Is this a bad reaction, or does this sometimes happen? I haven’t been able to lay down comfortable all day yesterday, and haven’t slept. I’m exhausted! Thank you x

Hi shellie I don’t know about the rest but I certainly suffered from absolute insomnia when I had steroids…I think I slep for 3 sets of 10 minutes each of the three nights and was exhausted too. I’m sure I’ve read on here somewhere about something called “pseudo relapses” which can happen when on steroids…hopefully someone who knows much more than me, will be along soon. Xx

I don’t sleep when on them iv just finished a 3 day course 5 mins ago. But other than that the only other side effect I have is tones of energy for a few days and then a week or two low. I really quite enjoy having them because of the energy boost I get. James

You need to see your GP. The nausea, stomach and back pains could be ulcers brought on by steroids (it happened to me), but the other stuff makes it sound like there is maybe more going on. It’s certainly not a normal reaction to steroids. I hope it improves soon! Karen x

Hi Shellie,

After I had finished my course of steroids, the top half of my body felt like I had been run over by a truck…this lasted 2 days. I was so uncomfortable, I didn’t know whether to lie down or sit down for the best. I also came out in painful spots on my face and my scalp felt like I had a million needles stuck in it. I was also exhausted from not sleeping and just spent the whole 2 days crying.

I hope you have been able to see your GP and hope you improve soon.

Fizzy xx

After my last round of steroids I was very sore on the upper part of my body. My skin hurt to touch. My scalp was sore, my neck, back and shoulders ached. When I touched them they felt tender like they’d been bruised.

I’d never had that reaction before so I googled it and it came up as a possible side effect so I thought no more of it. It went away after a couple of days.

Thank you all, feeling a little better. My head, neck and jaw don’t seem to be as sore, hopefully this is easing up now :)) xx